A generalized analytical approach to investigate the indentation of sandwich beams under concentrated loads is presented, based on the Winkler foundation theory. A segment-wise model is implemented to the case of fully backed sandwich beams with polymeric foam cores exhibiting generic non-linear compressive behaviours. Closed-form analytical solutions of the indentation curve are obtained for simplified foam compression behaviours: elastic-perfectly-plastic, bilinear and bilinear-perfectly-plastic. Analytical predictions are compared with experimental data from sandwiches employing foam cores with peculiar non-linear behaviours. The proposed models are found to give a better match of the experimental data than the classic elastic-perfectly-plastic model.

Pitarresi, G., & Guimaraes Amorim, J.P. (2011). Indentation of rigidly supported sandwich beams with foam cores exhibiting non-linear compressive behaviour. JOURNAL OF SANDWICH STRUCTURES AND MATERIALS, 13 (5), 605-636 [10.1177/1099636211412134].

Indentation of rigidly supported sandwich beams with foam cores exhibiting non-linear compressive behaviour.

PITARRESI, Giuseppe;Guimaraes Amorim, Joao Pedro
2011

Abstract

A generalized analytical approach to investigate the indentation of sandwich beams under concentrated loads is presented, based on the Winkler foundation theory. A segment-wise model is implemented to the case of fully backed sandwich beams with polymeric foam cores exhibiting generic non-linear compressive behaviours. Closed-form analytical solutions of the indentation curve are obtained for simplified foam compression behaviours: elastic-perfectly-plastic, bilinear and bilinear-perfectly-plastic. Analytical predictions are compared with experimental data from sandwiches employing foam cores with peculiar non-linear behaviours. The proposed models are found to give a better match of the experimental data than the classic elastic-perfectly-plastic model.
Settore ING-IND/14 - Progettazione Meccanica E Costruzione Di Macchine
Pitarresi, G., & Guimaraes Amorim, J.P. (2011). Indentation of rigidly supported sandwich beams with foam cores exhibiting non-linear compressive behaviour. JOURNAL OF SANDWICH STRUCTURES AND MATERIALS, 13 (5), 605-636 [10.1177/1099636211412134].
File in questo prodotto:
File Dimensione Formato  
JSM412134.pdf

Solo gestori archvio

Descrizione: Articolo principale
Dimensione 978.02 kB
Formato Adobe PDF
978.02 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/10447/61806
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 8
  • ???jsp.display-item.citation.isi??? 8
social impact